Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 55, NWS Raleigh, NC

June 18, 2013Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2013, 8:04 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2013, 8:04 PM EDT (00:04 UTC)
Expired
Jun 18, 2013, 9:00 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS52 KRAH 190004
SVRRAH
NCC065-083-190100-
/O.NEW.KRAH.SV.W.0055.130619T0004Z-130619T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER TARBORO...MOVING EAST AT 40 MPH. DAMAGING 
WINDS ARE POSSIBLE WITH THIS STORM. FUNNEL CLOUDS WERE REPORTED 
EARLIER WITH THIS STORM. DOPPLER RADAR INDICATED THE ROTATION WITH 
THE STORM HAS WEAKENED.  

* LOCATIONS IMPACTED INCLUDE...
  HOBGOOD...
  TARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
      3580 7747 3568 7766 3573 7772 3583 7775
      3586 7780 3602 7759 3635 7771 3641 7754
      3637 7754 3635 7758 3632 7757 3633 7744
      3624 7737 3622 7738 3616 7727 3610 7722
TIME...MOT...LOC 0003Z 266DEG 37KT 3595 7749

$$

PWB
1 follow-up statement
903 
WWUS52 KRAH 190051
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT TUE JUN 18 2013

NCC065-083-190101-
/O.EXP.KRAH.SV.W.0055.000000T0000Z-130619T0100Z/
EDGECOMBE NC-HALIFAX NC-
851 PM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALIFAX AND EDGECOMBE
COUNTIES EXPIRES AT 900 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
      3580 7747 3568 7766 3573 7772 3583 7775
      3586 7780 3602 7759 3635 7771 3641 7754
      3637 7754 3635 7758 3632 7757 3633 7744
      3624 7737 3622 7738 3616 7727 3610 7722
TIME...MOT...LOC 0051Z 266DEG 37KT 3594 7688

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:50 PM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 18, 2:50 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT TUE JUN 18 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TODAY...AND CROSS
THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO CENTRAL NC FROM
THE NORTH WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUESDAY...

SLIGHT TO MODERATELY UNSTABLE AIR MASS RESIDES OVER CENTRAL NC AT
MID-AFTERNOON THANKS TO PEAKS OF SUN HEATING UP AN AIR MASS WITH SFC
DEWPOINTS IN THE UPPER 60S TO LOWER 70S. UPSTAIRS...A VORT MAXIMUM
OVER THE CENTRAL APPALACHIANS CONTINUES TO ROTATE EASTWARD WITH
ATTENDANT SHEAR AXIS EXTENDING SWWD ALONG THE SPINE OF THE SOUTHERN
APPALACHIANS. THIS MID LEVEL FEATURE AIDING TO ENHANCE THE 925-850MB
FLOW WHICH IS ADVECTING ADDITIONAL MOISTURE INTO THE COLUMN. LATEST
SATELLITE TOTAL BLEND PRECIP WATER PRODUCT DEPICTS VALUES BETWEEN
1.8-2 INCHES OVER OUR FORECAST AREA. THOUGH MID LEVEL LAPSE RATES
ARE MEAGER...ENOUGH JUICE EXISTS IN THE ATMOSPHERE TO SUPPORT THE
DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS LATE
THIS AFTERNOON THROUGH EARLY EVENING AS THE MID LEVEL SHEAR AXIS
CROSSES THE REGION. CURRENT 0-6KM SHEAR VALUES IN THE 30-40KT RANGE
OVER THE NW PIEDMONT SUPPORT THE IDEA OF CONVECTION FORMING INTO A
LINE AS IT MARCHES EAST-SE. CANNOT RULE OUT THE POSSIBILITY OF AN
ISOLATED STRONG-SEVERE STORM WITH WIND GUSTS 40-50 MPH. STILL
BELIEVE MAIN WEATHER HAZARD WILL BE TORRENTIAL DOWNPOURS WITH
RAINFALL RATES 2-3 INCHES PER HOUR POSSIBLE IN A FEW OF THE STORMS.
FORTUNATELY STEERING WINDS CLOSE TO 25KTS SO STORMS WITH THIS
MAGNITUDE OF RAIN SHOULD NOT SETTLE OVER ONE SPOT VERY LONG. BULK OF
CONVECTIVE ALLOWING MODELS AS WELL AS THE 11Z HRRR SUGGEST THE
BROKEN LINE OF CONVECTION CROSSING THE PIEDMONT BETWEEN
21Z-00Z...AND INTO THE SANDHILLS AND COASTAL PLAIN 23Z-02Z.

PLAN TO MAINTAIN CATEGORICAL POPS IN THE NW PIEDMONT LATE THIS
AFTERNOON THEN SPREAD THESE HIGHER POPS SEWD WITH TIME. WILL
INTRODUCE DECREASING POPS BY EARLY EVENING IN THE NW PIEDMONT...THEN
TREND POPS LOWER OVER THE REMAINDER OF THE FORECAST BETWEEN 02Z-06Z.

OVERNIGHT...SFC COLD FRONT WILL PROGRESS SEWD AND SHOULD LIE WSW-ENE
ACROSS OUR FAR SOUTHERN-SE COUNTIES AT DAYBREAK. THIS FEATURE
SHOULD INTERACT WITH AVAILABLE MOISTURE TO TRIGGER SCATTERED SHOWERS
OVERNIGHT. STILL MUGGY OVERNIGHT THOUGH THE FAR N-NW SECTIONS MAY
START TO FEEL A LITTLE LESS HUMID BY DAYBREAK. MIN TEMPS MID 60S TO
NEAR 70.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 250 PM TUESDAY...

STRONGER S/W IN THE NORTHERN STREAM WILL CROSS THE NORTHERN
MID ATLANTIC WHILE THE TAIL END OF THE SHEAR AXIS APPROACHES OUR
NORTHERN COUNTIES BY EARLY EVENING. NLY FLOW BEHIND THE INITIAL MID
LEVEL TROUGH WILL ADVECT DRIER AND SLIGHTLY MORE STABLE AIR INTO
CENTRAL NC. WHILE CLOUDS WILL LIKELY STICK AROUND DUE TO RESIDUAL
MOISTURE AND CYCLONIC CURVATURE IN THE MID LEVEL FLOW...CONVECTIVE
COVERAGE SHOULD BE LESS NUMEROUS WEDNESDAY AFTERNOON AND NOT AS
ROBUST. EXPECT TWO MAIN AREAS OF PRECIP...ONE OVER THE FAR SOUTH IN
VICINITY OF THE NEARLY STATIONARY SFC FRONT...AND THE OTHER OVER THE
FAR NORTH AHEAD OF THE SWD ADVANCING MID LEVEL SHEAR AXIS. PLAN TO
CAP POPS NO HIGHER THAN 50 PERCENT (NEAR SC BORDER) WITH A 1-IN-3
CHANCE ACROSS THE NORTH. AS ATMOSPHERE STABILIZES IN THE EARLY
EVENING...EXPECT MAJORITY OF THE CONVECTION TO DISSIPATE THOUGH A
STRAY SHOWER MAY STILL OCCUR IN VICINITY OF THE SHEAR AXIS ACROSS
THE NORTH. THIS SHEAR AXIS WILL CONTINUE TO PROGRESS SE OVERNIGHT
AND EXIT THE REGION BY DAYBREAK THU. SUBSIDENCE BEHIND THIS FEATURE
WILL AID TO DISSIPATE THE CLOUD COVERAGE AFTER MIDNIGHT.

EXPECT A FAIRLY UNIFORM TEMP FIELD WEDNESDAY DUE TO CLOUD COVERAGE
AND LOW LEVEL COLD AIR ADVECTION. MAX TEMPS NEAR 80 NORTH TO LOWER
80S SOUTH. MIN TEMPS WEDNESDAY NIGHT IN THE MID 60S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 215 PM TUESDAY...

THURSDAY THROUGH FRIDAY...HEIGHTS ALOFT RISE OVER CENTRAL NORTH
CAROLINA...WITH A SUBSIDENT AIR MASS IN PLACE OVER THE AREA.
PRECIPITABLE WATER VALUES REMAIN HIGHER THURSDAY RELATIVE TO
FRIDAY...BETWEEN AN INCH AND 1.5 INCHES ON THE FORMER COMPARED TO A
DECREASE FROM THE NORTHEAST TO AT OR BELOW AN INCH FRIDAY. BOTH THE
GFS AND NAM BUFR SOUNDINGS...AND PARTICULARLY THE LATTER...FORECAST
ENOUGH MOISTURE AROUND 850MB THURSDAY FOR AREAS OF CU TO FORM...MORE
LIKELY TOWARD THE WESTERN PIEDMONT WHERE THE 850MB MOISTURE IS
HIGHEST. K INDICES FALL FROM THE NORTHEAST AS WELL THURSDAY
AFTERNOON CONTINUING INTO FRIDAY...WITH K INDICES WELL INTO NEGATIVE
VALUES BY FRIDAY AFTERNOON. IN TERMS OF DEEP CONVECTION...AMPLE
OVERALL CIN AND GRADUAL WARMING ALOFT WITH CONVERGENCE ALOFT SHOULD
PRECLUDE THAT. THERE SHOULD BE A FEW MORNING GUSTS WITH INITIAL
MIXING THURSDAY IN THE LOWER TO MID TEENS KTS IN THE MODESTLY TIGHT
GRADIENT BETWEEN AN INVERTED TROUGH OFF OF THE COAST AND SURFACE
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST...BUT OVERALL 925MB
WINDS ARE MAINLY AROUND 10KT. 1000-850MB THICKNESSES SUGGEST HIGHS
IN THE LOWER TO MID 80S BOTH DAYS...CLOSE TO OR ON THE LOWER SIDE OF
MOS GUIDANCE. OVERNIGHT LOWS THURSDAY NIGHT AROUND 60 TO THE MID
60S...MINS POSSIBLY TEMPERED A LITTLE OVER THE SOUTHWEST PIEDMONT BY
SLIGHTLY GREATER UPPER-LEVEL MOISTURE FORECAST BY BOTH THE NAM AND
THE GFS.

FRIDAY NIGHT THROUGH TUESDAY...UPPER RIDGING CONTINUES TO BUILD IN.
AROUND THE RIDGE...THERE COULD BE A WEAK MID-LEVEL SHORTWAVE OR TWO
THAT ATTEMPTS TO MOVE...OR HAS SOME SUCCESS MOVING...INTO CENTRAL
NORTH CAROLINA ESPECIALLY LATE IN THE WEEKEND AND EARLY NEXT WEEK.
THE MOISTURE OF THE MEAN AIR MASS...AND MOISTURE AT THE
SURFACE...INCREASE SUNDAY INTO MONDAY...WITH SURFACE DEW POINTS
EXPECTED TO INCREASE TO AROUND 70F BY MONDAY...CONTINUING INTO
TUESDAY. WITH SURFACE RIDGING OVER THE GULF CURRENTLY FORECAST...IT
SHOULD BE A GRADUAL MOISTURE INCREASE ESPECIALLY AT THE
SURFACE...AND COARSE MODEL SOUNDINGS AT LEAST INTO SUNDAY AFTERNOON
HAVE A GOOD CONSENSUS OF AT LEAST BEING WEAKLY CAPPED ALOFT. WILL
MAINTAIN THE DRY FORECAST FRIDAY NIGHT THROUGH THE WEEKEND...BUT
WITH INCREASING MOISTURE...SOME GUIDANCE SUGGESTING A WEAKNESS IN
THE MID-LEVEL HEIGHTS TRANSLATING INTO COOLING ALOFT...AT LEAST SOME
QPF BY MUCH OF THE CURRENT LONG-TERM GUIDANCE...AND MEX MOS POPS
NEAR OR ABOVE CLIMATOLOGY...WILL INTRODUCE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS AT THE END OF THE PERIOD MONDAY AND
TUESDAY. FORCING SHOULD BE LIMITED TO WEAK SURFACE TROUGHINESS...SEA
BREEZE...AND/OR WEAK MID-LEVEL PVA AT TIMES...WHICH MAY BE ENOUGH
FOR ISOLATED SHOWERS AND THUNDERSTORMS IN A RELATIVELY MOIST AIR
MASS. 1000-850MB THICKNESSES GRADUALLY RISE...WHICH...ALONG WITH MOS
GUIDANCE...WOULD SUGGEST HIGHS RISING TO AT OR ABOVE NORMAL BY
SUNDAY. IF THE SURFACE DEW POINT IS A LITTLE HIGHER THAN FORECAST
PRIMARILY DUE TO SLIGHTLY LESS MIXING...MAXIMUM AFTERNOON HEAT
INDICES COULD RISE TO AROUND 100 BY MONDAY.

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...
AS OF 1210 PM TUESDAY...

A SURFACE COLD FRONT SLOWLY ADVANCING SOUTHEASTWARD WILL INTERACT
WITH THE MOIST AND SLIGHTLY UNSTABLE AIR MASS TO TRIGGER NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS CENTRAL NC LATER THIS
AFTERNOON THROUGH TONIGHT. THE SHOWER AND THUNDERSTORM COVERAGE IS
EXPECTED TO BE GREATEST BETWEEN 4 PM AND 10 PM. THE CONVECTIVE
ACTIVITY WILL CREATE WIDESPREAD MVFR CEILINGS/VISIBILITY WITH
POCKETS OF IFR CEILING/VISIBILITY IN THE HEAVIER SHOWERS.

THE COLD FRONT SHOULD CROSS THE TRIAD TERMINALS AROUND 10 PM...THE
KRDU/KRWI TERMINALS BETWEEN 1 AM AND 3 AM...AND THE KFAY VICINITY
BETWEEN 3-5 AM. AHEAD THE BOUNDARY EXPECT IFR CEILINGS ALONG WITH A
FEW SHOWERS. THE PASSAGE OF THE FRONT WILL BE NOTED BY SURFACE WINDS
VEERING FROM THE SW TO THE NORTH-NORTHWEST.

AVIATION CONDITIONS WILL BEGIN TO IMPROVE WEDNESDAY MORNING AS DRIER
MORE STABLE AIR FLOWS INTO THE REGION BEHIND THE EXITING FRONT.
EXPECT A RETURN TO VFR CONDITIONS THOUGH A STRATOCU DECK WILL LIKELY
DEVELOP WEDNESDAY AFTERNOON WITH BASES 3000-4000FT.

HIGH PRESSURE WILL BUILD INTO AND LINGER OVER CENTRAL NC WEDNESDAY
NIGHT THROUGH THE WEEKEND. THIS WEATHER SYSTEM WILL BRING DRY AND
STABLE CONDITIONS LEADING TO VFR PARAMETERS. THE EXCEPTION WILL BE A
BRIEF PERIOD OF MVFR VISIBILITY DUE TO FOG...MAINLY IN THE COASTAL
PLAIN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Jun 18, 10:52 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1052 AM EDT TUE JUN 18 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-190930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1052 AM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS CENTRAL NORTH
CAROLINA THIS AFTERNOON AND TONIGHT. DUE TO THE VERY MOIST AIR
MASS AND THE POTENTIAL FOR SHOWERS AND STORMS TO REPEAT OVER THE SAME
LOCATION...LOCALIZED FLOODING MAY OCCUR. THE THUNDERSTORMS ARE
EXPECTED TO BE MOST NUMEROUS BETWEEN 3 PM AND 9 PM. ALSO A STRONG
STORM OR TWO MAY PRODUCE A WIND GUST UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 5:58 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     3 SSW CONCORD           36.43N  79.09W
06/18/2013                   PERSON             NC   TRAINED SPOTTER

            ONE PINE TREE DOWN NEAR 1371 MAURICE DANIELS ROAD

&&

EVENT NUMBER RAH1300689

KRR
Local storm report, Jun 18, 6:24 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     WALL CLOUD       WAKE FOREST             35.97N  78.52W
06/18/2013                   WAKE               NC   TRAINED SPOTTER

            ROTATING WALL CLOUD OBSERVED JUST NORTH OF MAIN STREET
            AND CAPITAL BLVD IN WAKE FOREST

&&

EVENT NUMBER RAH1300690

KRR
Local storm report, Jun 18, 6:45 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FUNNEL CLOUD     6 WNW BUNN              35.98N  78.35W
06/18/2013                   FRANKLIN           NC   TRAINED SPOTTER

            POSSIBLE TORNADO OBSERVED NEAR 40 BOXWOOD DRIVE IN
            YOUNGSVILLE... POSSIBLY SOME DEBRIS SEEN BY THE SPOTTER

&&

EVENT NUMBER RAH1300691

KRR
Local storm report, Jun 18, 6:57 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          6 NE ROLESVILLE         35.98N  78.38W
06/18/2013                   FRANKLIN           NC   TRAINED SPOTTER

            TORNADO OBSERVED CROSSING TARBORO ROAD NEAR HARRIS
            CHAPEL BAPTIST CHURCH... NUMEROUS TREES AND POWER LINES
            DOWN... ROAD IS BLOCKED

&&

EVENT NUMBER RAH1300692

KRR
Special weather statement, Jun 18, 7:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT TUE JUN 18 2013

NCZ011-027-028-190100-
EDGECOMBE-HALIFAX-NASH-
738 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
NASH...HALIFAX AND EDGECOMBE COUNTIES THROUGH 900 PM EDT...

AT 735 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HALIFAX TO BATTLEBORO TO 11
MILES NORTHEAST OF MIDDLESEX...OR ALONG A LINE EXTENDING FROM HALIFAX
TO 8 MILES NORTHEAST OF ROCKY MOUNT TO 9 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROCKY MOUNT...
TILLERY...SHARPSBURG...SCOTLAND NECK...KINGSBORO...HOBGOOD.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 127 AND 171.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3608 7731 3600 7740 3595 7737 3586 7746
      3583 7777 3587 7783 3584 7785 3585 7788
      3581 7797 3578 7822 3604 7781 3641 7767
      3641 7754 3635 7758 3632 7757 3633 7744
      3624 7737 3622 7738 3616 7727 3611 7722
TIME...MOT...LOC 2335Z 263DEG 25KT 3633 7757 3605 7767
          3585 7800

KRR
Local storm report, Jun 18, 7:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FUNNEL CLOUD     SHARPSBURG              35.87N  77.83W
06/18/2013                   NASH               NC   911 CALL CENTER

            LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR COUNTY
            LINE ROAD

&&

EVENT NUMBER RAH1300693

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:24 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson66 min
Jun 18, 9:13 PM EDTSpecial Weather StatementRAHWayne2 hr
Jun 18, 9:48 PM EDTSpecial Weather StatementRAHCumberland, Harnett72 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.